Alert archive / California / Wind Advisories in 2020
Wind Advisory 59, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 18, 2020, 9:29 AM PDT. It took effect at Sep 18, 2020, 4:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2020, 9:29 AM PDT (16:29 UTC)
- In effect from
- Sep 18, 2020, 4:00 PM PDT
- Expired
- Sep 19, 2020, 9:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
962 WWUS76 KLOX 181629 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 929 AM PDT Fri Sep 18 2020 CAZ039-052-182300- /O.NEW.KLOX.WI.Y.0059.200918T2300Z-200919T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 929 AM PDT Fri Sep 18 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 4 PM this afternoon to 9 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...When driving, use extra caution. Be prepared for sudden gusty cross winds. Gusty cross winds may impact roadway such as Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
3 follow-up statements
835 WWUS76 KLOX 182351 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 451 PM PDT Fri Sep 18 2020 CAZ039-052-191200- /O.CON.KLOX.WI.Y.0059.000000T0000Z-200919T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 451 PM PDT Fri Sep 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...When driving, use extra caution. Be prepared for sudden gusty cross winds. Gusty cross winds may impact roadway such as Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall/Sirard
769 WWUS76 KLOX 190938 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 238 AM PDT Sat Sep 19 2020 CAZ039-052-191600- /O.CON.KLOX.WI.Y.0059.000000T0000Z-200919T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 238 AM PDT Sat Sep 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...When driving, use extra caution. Be prepared for sudden gusty cross winds. Gusty cross winds may impact roadway such as Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
807 WWUS76 KLOX 191609 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 909 AM PDT Sat Sep 19 2020 CAZ039-052-191715- /O.EXP.KLOX.WI.Y.0059.000000T0000Z-200919T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 909 AM PDT Sat Sep 19 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to slowly diminish across the western portions of the Santa Ynez mountains and south coast but are expected to redevelop late this afternoon and evening when wind advisories will likely need to be issued later today. $$ Gomberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 18, 5:00 AM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 18, 5:00 AM PDT, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
500 AM PDT Fri Sep 18 2020
.SYNOPSIS...17/838 PM.
Partly cloudy skies will persist through Friday except for smoky
conditions for the San Gabriel Mountains and Antelope Valley.
Mostly clear skies can be expected this weekend into next week,
with coastal low clouds returning. There will be a modest cooling
trend this weekend with additional cooling early next week due to
a weak trough moving through California. Gusty north Canyon winds
are expected across southern Santa Barbara County this evening,
becoming stronger Friday evening.
&&
.SHORT TERM (TDY-SUN)...18/319 AM.
Skies are mostly cloudy this morning due to a grip of mid and high
level clouds that were spun off of TS Karina. There are some
patchy low clouds under the mid clouds at the Central Coast as
well. The clouds will thin later this morning and by afternoon
skies should be partly cloudy. Hgts will fall today as a trof
moves through the state. This will bring bring several degrees of
cooling to most of the area save for the SBA south coast where
north flow will bring about 2 to 5 degrees of warming.
Tough marine layer fcst tonight as the cool air advection and
mixing from the trof (hinder stratus development)fight the eddy
and clear skies (enhance stratus development). Have some low
clouds for the Central Coast and the LA south coast but would not
be surprised if no stratus developed. Good north flow develops
over SBA county and it will produce a Sundowner with 40 to 45 mph
gusts. Wind advisories will likely be issued for these gusts later
this afternoon. The rest of Saturday will be sunny but noticeably
cooler due to the all the cool air ushered in by today's trof. Max
temps will drop 3 to 5 degrees across most of the area. Most max
temps, however, will end up 2 to 4 degrees above normal except for
the Central Coast which will end up 1 to 3 degrees blo normal.
A better eddy and better onshore flow will bring low clouds to
most of the coastal areas Saturday night. The SBA south coast will
be the exception as another round of advisory level Sundowner
winds will set up although the winds will be about 5 mph lighter
compared to tonight.
Flat flow will be over the area Sunday. The greater marine layer
influence will cool the temps across the coasts and vlys while
the interior will warm as all of Saturday's cool air modifies.
.LONG TERM (MON-THU)...18/332 AM.
Both the GFS and EC are agree that the flat flow will turn
slightly cyclonic on Monday and will persist into Tuesday. The
onshore flow will increase and there will be a decent night
through morning low cloud and fog pattern. There will be enough of
as increase in the west to east onshore flow to create gusty (35
to 40 mph gusts) across the Hwy 14 Corridor into the Antelope
Valley during the afternoons through early evening hours. There
will be more cooling Monday with most areas ending up 2 to 3
degrees blo normal. Not much changes on Tuesday and the weather
should look very similar to Monday's.
On Wednesday, a ridge builds in from the SW and hgts rise to 592
DaM. The onshore flow relaxes and the marine layer coverage will
shrink back to the beaches. Look for 3 to 6 degrees of warming.
More offshore flow on Thu should eliminate the marine layer. Hgts
stay the about the same. The sunny skies and increased offshore
flow will add another 2 to 4 degrees of warming to the area. This
warming will bring most max temps to 3 to 6 degrees above normal.
&&
.AVIATION...18/1158Z.
At 1112Z at KLAX, there was no marine layer.
Good confidence in inland TAFs, and moderate confidence in
coastal TAFs after 06z due to uncertainty in marine layer clouds.
KLAX...Moderate confidence in TAF through 16Z. There is a 20%
chance of OVC004 cigs or 2SM vis 12Z- 16Z. High confidence that
there will be no east wind component greater than 8 kt.
KBUR...High confidence in TAF. There is a slight chance of MVFR
vis due to smoke 12Z-16Z.
&&
.MARINE...18/327 AM.
Overall, moderate to high confidence in forecast. High confidence
in Small Craft Advisory (SCA) level winds continuing across the
outer waters along the Central Coast to San Nicolas Island through
Saturday night. From Point Conception to San Nicolas Island, there
is a 40% chance of gale force gusts Friday evening. Friday
evening, SCA level winds will affect western portion of the Santa
Barbara Channel, persisting through Saturday night. High
confidence that winds will drop below SCA level Sunday through
Monday.
Patchy dense fog is possible over most of the coastal waters
tonight through Friday morning.
An elevated south swell of 3 to 4 feet with a period of 9 to 10
seconds will linger through at least Friday morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 7 PM this evening to 3 AM
PDT Sunday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
No significant hazards expected.
&&
PUBLIC...Rorke
AVIATION...Rorke/Phillips
MARINE...Stewart/Phillips
SYNOPSIS...Sirard
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.